Heavy Snow, Decatur
- When
- May 2, 5:00 PM CST to May 3, 9:00 AM CST
- Where
- Decatur forecast zone
- Property damage
- $100,000
- Reported by
- COOP Observer
- Coordinates
- 40.738, -93.786 (the zone’s center; the record gives no point)
The system that affected the state the previous day continued to affect Iowa as a large upper level low pressure system intensified to the south of the state. Initially, cold air settled into the state during the evening of the 2nd.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
The system that affected the state the previous day continued to affect Iowa as a large upper level low pressure system intensified to the south of the state. Initially, cold air settled into the state during the evening of the 2nd. As the upper low moved east, warm air advection began to take place from south central into central and parts of north central Iowa along a north to south baroclinic zone. A band of heavy snow developed overnight on the 2nd into into the morning of the 3rd. Snowfall rates of an inch or more per hour occurred during the height of the snow. Roads became slick and slushy. Accidents were numerous with a similar situation to what occurred the previous morning. Tree and power line damage occurred as the heavy wet snow brought tree branches and some trees down. Significant tree damage was reported in Marion County due the heavy, wet snow. Some of the heavier snowfall from the event included 12 inches in Chariton in Lucas County, 10 inches in Humeston and south of Allerton in Wayne County, and 10 inches in State Center in Marshall County. In all of these areas, some of the snowfall total occurred the previous day.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at May 2, 2:42 PM CST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 342 PM CDT THU MAY 2 2013 .SHORT TERM.../TONIGHT /... ISSUED AT 342 PM CDT THU MAY 2 2013 FORECAST CONCERN REMAINS FOCUSED ON BAND OF SNOW TO PERSIST TONIGHT INTO FRIDAY MORNING OVER CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA. MODELS REMAIN IN GOOD AGREEMENT WITH THE STRONG UPPER LOW TO BECOME CUTOFF FROM THE MAIN FLOW BY EARLY FRIDAY MORNING AND LEANED TOWARD A BLEND OF THE GFS/NAM FOR TEMP TRENDS AND NAM/HI-RES ARW AND NMM FOR POPS. FRONTOGENETICAL FORCING WEAKENS THIS EVENING AS THE UPPER LOW MIGRATES SOUTH INTO EASTERN KANSAS/WESTERN MISSOURI. ANOTHER AREA OF LARGE SCALE FORCING WRAPS AROUND THE LOW LATER TONIGHT INTO FRIDAY MORNING. THERE REMAINS ENOUGH LIFT WITHIN THE DENDRITIC LAYER AND DEEP MOISTURE TO PRODUCE DECENT SNOWFALL RATES B/T 03-12Z FRIDAY. LOOKS TO BE A BRIEF LULL EARLY THIS EVENING..ESPECIALLY ACROSS WESTERN PORTIONS OF THE ADVISORY...BUT EXPECTING THE BAND TO RETROGRADE BACK NORTHWEST EARLY FRIDAY MORNING. SHOULD BE A SHARP GRADIENT FROM SNOW TO NO PRECIP ACROSS THE WEST TO NORTHWEST PORTIONS OF THE FORECAST AREA. KEPT DRY CONDITIONS IN THIS AREA WITH A BIT MORE DRIER AIR ADVECTING INTO THIS AREA. BUFR SOUNDINGS KEEP DSM SOUNDING BELOW FREEZING THROUGH ENTIRE COLUMN TONIGHT...EXCEPT NEAR THE SURFACE. THE ALO TO LWD LINE LOOKS BE TEETERING BACK AND FORTH FROM RAIN/SNOW MIX. WENT WITH ALL SNOW PAST 05Z FRIDAY WITH THE BETTER FORCING MOVING BACK INTO CENTRAL IOWA AND LIKELY SEE LATENT HEAT RELEASE HELP COOL THE COLUMN OVER MUCH OF THE AREA EXCEPT THE FAR SOUTHEAST. EXTENDED THE WINTER WEATHER ADVISORY THROUGH FRIDAY MORNING AS AN ADDITIONAL 2 TO 4 INCHES LOOKS POSSIBLE...ESPECIALLY ON POWERLINES AND TREES. STRONG NORTH TO NORTHEAST WINDS WILL AID IN THE HAVOC AS NORTHERN IOWA WITNESSED EARLY THIS MORNING. .LONG TERM.../FRIDAY THROUGH THURSDAY/... ISSUED AT 342 PM CDT THU MAY 2 2013 UPPER SYSTEM WILL BE IN THE PROCESS OF CLOSING OFF ON FRIDAY WITH UPPER FLOW BACKING SIGNIFICANTLY DURING THE DAY. WILL BEGIN TO SEE WARM ADVECTION FROM THE EAST AS THE EASTERLY FLOW INTENSIFIES DURING THE DAY. THE ASSOCIATED ISENTROPIC LIFT WILL CONTINUE TO PRODUCE PRECIPITATION ACROSS EASTERN AND CENTRAL IOWA DURING THE DAY WITH THE PRECIPITATION SLOWLY MOVING WESTWARD WITH STRONGER THERMAL AND MOISTURE ADVECTION. INITIALLY...THERMAL PROFILE WOULD HAVE SNOW ACROSS MUCH OF CENTRAL IOWA...BUT AS WARMER AIR ARRIVES FROM THE EAST...WILL SEE TRANSITION FROM SNOW TO RAIN FROM EAST TO WEST DURING THE DAY. WILL CONTINUE TO SEE ACCUMULATING SNOW DURING THE DAY...ESPECIALLY IN THE MORNING WITH AN ADDITIONAL ONE TO TWO INCHES NEAR THE INTERSTATE 35 CORRIDOR AND HAVE CONTINUED THE OVERNIGHT ADVISORY INTO THE MORNING HOURS DUE TO THIS ADDITIONAL SNOWFALL. IOWA WILL CONTINUE IN DEEP EASTERLY FLOW NORTH OF THE CUTOFF FRIDAY NIGHT THROUGH SATURDAY NIGHT WITH PERIODS OF LIGHT RAIN DURING THIS TIME. THIS LOW WILL PULL FAR ENOUGH AWAY ON SUNDAY THAT THE PRECIPITATION THREAT SHOULD DIMINISH DRAMATICALLY AND IS EXPECTED TO GENERALLY END BY SUNDAY EVENING. MAY SEE SOME AFTERNOON DEVELOPMENT OF SHOWERS ON MONDAY ACROSS THE SOUTH WITH DECENT DAYTIME HEATING...BUT WIDESPREAD PRECIPITATION IS NOT EXPECTED. STILL SOME SIGNIFICANT DIFFERENCES IN THE LONGER TERM WITH GFS GENERALLY DRY THROUGH NEXT WEEK BUT THE EURO BRINGING AS SYSTEM THROUGH MID WEEK. GIVEN THE GENERALLY BETTER OVERALL PERFORMANCE FROM THE EURO...HAVE LEANED THE EXTENDED IN THAT DIRECTION. CERTAINTLY IN EITHER CASE...TEMPERATURES WILL BE MUCH WARMER THAN TODAY OR FRIDAY. && .AVIATION...02/18Z ISSUED AT 1204 PM CDT THU MAY 2 2013 BAND OF MIXED PRECIP WILL CONTINUE TO AFFECT DSM/ALO THROUGH THE AFTERNOON HOURS WITH IFR VIS AND CIGS. MCW AND FOD WILL SEE IMPROVEMENT OVER THE NEXT 3 TO 6 HOURS...AND POSSIBLY INTO THE EARLY EVENING BEFORE ANOTHER BAND OF SNOW/RAIN SETS UP THIS EVENING AND INTO FRIDAY MORNING. OTM WILL REMAIN DRY UNTIL LATE THIS AFTERNOON BUT EXPECTING IFR VIS AND CIGS PAST 21Z AND INTO THE EVENING. WINDS LOOK TO REMAIN NORTH AND GUSTY THROUGH TOMORROW. && .DMX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL NOON CDT FRIDAY FOR APPANOOSE- BLACK HAWK-BOONE-BREMER-BUTLER-CERRO GORDO-CLARKE-DALLAS-DECATUR- FRANKLIN-GRUNDY-HAMILTON-HARDIN-JASPER-LUCAS-MADISON-MAHASKA- MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-STORY-TAMA-UNION- WARREN-WAYNE. && SHORT TERM...PODRAZIK LONG TERM...COGIL AVIATION...PODRAZIK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 400 PM CDT THU MAY 2 2013 IAZ004>007-015-016-023>025-033>035-044>046-057-058-070-071-081-092- 031100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT- WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE- CASS-ADAIR-ADAMS-TAYLOR- 400 PM CDT THU MAY 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A THREAT OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY. AT THIS POINT...THE THREAT OF SEVERE WEATHER LOOKS MINIMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. IAZ017-026>028-036>039-047>050-059>062-072>075-082>085-093>096- 031100- CERRO GORDO-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-MADISON- WARREN-MARION-MAHASKA-UNION-CLARKE-LUCAS-MONROE-RINGGOLD-DECATUR- WAYNE-APPANOOSE- 400 PM CDT THU MAY 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH NOON ON FRIDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THERE IS A THREAT OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY. THE THREAT FOR SEVERE WEATHER APPEARS MINIMAL AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER ANY SNOWFALL REPORTS WOULD BE APPRECIATED. IAZ086-097-031100- WAPELLO-DAVIS- 400 PM CDT THU MAY 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT RAIN IS LIKELY TO BECOME MIXED WITH OR CHANGE TO SNOW TONIGHT. SOME LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL LIGHT SNOW IS POSSIBLE ON FRIDAY MORNING BEFORE A TRANSITION TO ALL RAIN. SOME LIGHT ACCUMULATIONS REMAIN POSSIBLE BEFORE THE TRANSITION. THERE IS A THREAT OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY. THE THREAT FOR SEVERE WEATHER APPEARS MINIMAL AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER SNOWFALL REPORTS WOULD BE APPRECIATED. CC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
432 PM CDT THU MAY 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM SNOW 1 W NEW VIRGINIA 41.18N 93.75W
05/02/2013 M3.0 INCH WARREN IA TRAINED SPOTTER
&&
SMALLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
434 PM CDT THU MAY 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW ROCKWELL CITY 42.40N 94.63W
05/02/2013 E7.0 INCH CALHOUN IA PUBLIC
FROM SOCIAL MEDIA. STORM TOTAL THUS FAR.
&&
SKOWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
445 PM CDT THU MAY 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM SNOW 2 ESE WAUKEE 41.59N 93.83W
05/02/2013 M3.5 INCH DALLAS IA TRAINED SPOTTER
&&
SMALLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
448 PM CDT THU MAY 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW 3 S POLK CITY 41.74N 93.72W
05/02/2013 M2.1 INCH POLK IA OFFICIAL NWS OBS
STORM TOTAL AT THE NWS OFFICE IN JOHNSTON SO FAR.
0100 PM SNOW DES MOINES INT AIRPORT 41.53N 93.66W
05/02/2013 M1.1 INCH POLK IA OFFICIAL NWS OBS
OFFICIAL STORM TOTAL SNOWFALL FOR DES MOINES SO FAR.
&&
SKOWPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
455 PM CDT THU MAY 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 AM SNOW FORT DODGE 42.51N 94.18W
05/02/2013 M5.5 INCH WEBSTER IA TRAINED SPOTTER
SNOW FALL IN THE PAST 3.5 HOURS
0410 AM SNOW W ROLFE 42.81N 94.53W
05/02/2013 M5.5 INCH POCAHONTAS IA TRAINED SPOTTER
0430 AM SNOW WEBSTER CITY 42.46N 93.82W
05/02/2013 M4.0 INCH HAMILTON IA CO-OP OBSERVER
MEASURED AT THE KQWC STUDIO
0600 AM SNOW 3 WSW ALGONA 43.06N 94.29W
05/02/2013 M6.0 INCH KOSSUTH IA CO-OP OBSERVER
0600 AM SNOW JAMAICA 41.85N 94.31W
05/02/2013 M3.1 INCH GUTHRIE IA NWS EMPLOYEE
0600 AM SNOW 5 NE ALGONA 43.12N 94.16W
05/02/2013 E10.5 INCH KOSSUTH IA PUBLIC
0615 AM SNOW 5 W GOWRIE 42.27N 94.38W
05/02/2013 E5.0 INCH WEBSTER IA TRAINED SPOTTER
0622 AM SNOW 3 NW BADGER 42.64N 94.18W
05/02/2013 E6.2 INCH WEBSTER IA PUBLIC
SOCIAL MEDIA REPORT
0641 AM SNOW 3 SSW BOONE AIRPORT 42.02N 93.87W
05/02/2013 M1.0 INCH BOONE IA NWS EMPLOYEE
0700 AM SNOW NORTHWOOD 43.44N 93.22W
05/02/2013 M9.7 INCH WORTH IA CO-OP OBSERVER
TREES...BRANCHES AND POWER LINES DOWN
0700 AM SNOW BRITT 43.10N 93.80W
05/02/2013 M11.0 INCH HANCOCK IA CO-OP OBSERVER
TREE BRANCHES DOWN
0700 AM SNOW 5 N EARLHAM 41.56N 94.12W
05/02/2013 M2.1 INCH DALLAS IA PUBLIC
0700 AM SNOW 2 N HARCOURT 42.29N 94.18W
05/02/2013 M4.5 INCH WEBSTER IA CO-OP OBSERVER
0700 AM SNOW 2 NNE FOREST CITY 43.28N 93.62W
05/02/2013 M11.0 INCH WINNEBAGO IA CO-OP OBSERVER
0700 AM SNOW 1 S BOONE 42.04N 93.88W
05/02/2013 M1.3 INCH BOONE IA NWS EMPLOYEE
0700 AM SNOW SAC CITY 42.42N 95.00W
05/02/2013 M5.0 INCH SAC IA CO-OP OBSERVER
0700 AM SNOW RINGSTED 43.30N 94.51W
05/02/2013 M7.0 INCH EMMET IA CO-OP OBSERVER
0745 AM SNOW MADRID 41.88N 93.82W
05/02/2013 E2.0 INCH BOONE IA PUBLIC
SOCIAL MEDIA REPORT
0745 AM SNOW 1 NW PANORA 41.70N 94.38W
05/02/2013 E3.5 INCH GUTHRIE IA PUBLIC
SOCIAL MEDIA REPORT
0745 AM SNOW 5 W SAYLORVILLE LAKE 41.76N 93.82W
05/02/2013 E1.0 INCH DALLAS IA TRAINED SPOTTER
SOCIAL MEDIA REPORT
0759 AM SNOW 3 WSW MANLY 43.27N 93.26W
05/02/2013 E7.0 INCH WORTH IA PUBLIC
SOCIAL MEDIA REPORT
0759 AM SNOW 1 NE ATLANTIC 41.41N 95.00W
05/02/2013 M2.3 INCH CASS IA PUBLIC
SOCIAL MEDIA REPORT OF 2.3 INCHES
0800 AM SNOW W AMES 42.02N 93.63W
05/02/2013 M1.9 INCH STORY IA NWS EMPLOYEE
0800 AM SNOW MASON CITY 43.15N 93.20W
05/02/2013 E5.0 INCH CERRO GORDO IA PUBLIC
0800 AM SNOW 3 NNW WHITTEMORE 43.11N 94.45W
05/02/2013 M7.3 INCH PALO ALTO IA TRAINED SPOTTER
TREE AND POWER LINES DOWN
0910 AM SNOW CLIVE 41.61N 93.77W
05/02/2013 M0.8 INCH POLK IA NWS EMPLOYEE
0915 AM SNOW 1 SSE MASON CITY 43.13N 93.19W
05/02/2013 E6.5 INCH CERRO GORDO IA TRAINED SPOTTER
1000 AM SNOW JOHNSTON 41.69N 93.70W
05/02/2013 E1.5 INCH POLK IA PUBLIC
1200 PM SNOW 1 N MURRAY 41.06N 93.95W
05/02/2013 M1.2 INCH CLARKE IA FIRE DEPT/RESCUE
0100 PM SNOW DES MOINES INT AIRPORT 41.53N 93.66W
05/02/2013 M1.1 INCH POLK IA OFFICIAL NWS OBS
OFFICIAL STORM TOTAL SNOWFALL FOR DES MOINES SO FAR.
0100 PM SNOW 3 S POLK CITY 41.74N 93.72W
05/02/2013 M2.1 INCH POLK IA OFFICIAL NWS OBS
STORM TOTAL AT THE NWS OFFICE IN JOHNSTON SO FAR.
0100 PM SNOW ROCKWELL CITY 42.40N 94.63W
05/02/2013 E7.0 INCH CALHOUN IA PUBLIC
FROM SOCIAL MEDIA. STORM TOTAL THUS FAR.
0128 PM SNOW CLIVE 41.61N 93.77W
05/02/2013 M1.4 INCH POLK IA NWS EMPLOYEE
STORM TOTAL THROUGH 130 PM
0157 PM SNOW MURRAY 41.04N 93.95W
05/02/2013 M2.8 INCH CLARKE IA FIRE DEPT/RESCUE
ACCIDENT 2 MI WEST OF MURRAY ON HIGHWAY 34. VEHICLE
ROLLOVER WITH 2 ADULTS AND ONE CHILD INJURED. POOR
DRIVING CONDITIONS ON HIGHWAY 34 AND COUNTY WIDE. NO
PLOWING IS BEING DONE. THIRD ACCIDENT DUE TO WEATHER IN
CLARKE CO BEFORE EVENING COMMUTE. VISIBILITY 0.25 TO 0.75
MILE.
0235 PM SNOW 6 S PARKERSBURG 42.49N 92.78W
05/02/2013 M1.3 INCH GRUNDY IA PUBLIC
VIA SOCIAL MEDIA
0257 PM SNOW ALLISON 42.75N 92.80W
05/02/2013 M4.0 INCH BUTLER IA EMERGENCY MNGR
0257 PM SNOW GREENE 42.90N 92.80W
05/02/2013 M4.0 INCH BUTLER IA EMERGENCY MNGR
0257 PM SNOW DUMONT 42.75N 92.97W
05/02/2013 M7.0 INCH BUTLER IA EMERGENCY MNGR
0330 PM SNOW 1 NW POLK CITY 41.78N 93.73W
05/02/2013 M2.5 INCH POLK IA TRAINED SPOTTER
AMOUNT LIKELY HIGHER DUE TO MELTING.
0400 PM SNOW 8 WSW AMES 41.98N 93.77W
05/02/2013 M4.0 INCH BOONE IA CO-OP OBSERVER
0410 PM SNOW N MURRAY 41.05N 93.95W
05/02/2013 M3.3 INCH CLARKE IA TRAINED SPOTTER
0420 PM SNOW 2 ESE WAUKEE 41.59N 93.83W
05/02/2013 M3.5 INCH DALLAS IA TRAINED SPOTTER
0431 PM SNOW 1 W NEW VIRGINIA 41.18N 93.75W
05/02/2013 M3.0 INCH WARREN IA TRAINED SPOTTER
&&
THE TOTALS BELOW ARE SEPARATED INTO SNOW...AND ICE AND SLEET
CATEGORIES...THEN BY AMOUNT...AND ARE NOT NECESSARILY THE
FINAL AMOUNT FOR EACH LOCATION.
SNOW REPORTS LISTED BY AMOUNT
INCHES LOCATION ST COUNTY TIME
------ ----------------------- -- -------------- -------
11.00 2 NNE FOREST CITY IA WINNEBAGO 0700 AM
11.00 BRITT IA HANCOCK 0700 AM
TREE BRANCHES DOWN
10.50 5 NE ALGONA IA KOSSUTH 0600 AM
9.70 NORTHWOOD IA WORTH 0700 AM
TREES...BRANCHES AND POWER LINES DOWN
7.30 3 NNW WHITTEMORE IA PALO ALTO 0800 AM
TREE AND POWER LINES DOWN
7.00 DUMONT IA BUTLER 0257 PM
7.00 ROCKWELL CITY IA CALHOUN 0100 PM
FROM SOCIAL MEDIA. STORM TOTAL THUS FAR.
7.00 3 WSW MANLY IA WORTH 0759 AM
SOCIAL MEDIA REPORT
7.00 RINGSTED IA EMMET 0700 AM
6.50 1 SSE MASON CITY IA CERRO GORDO 0915 AM
6.20 3 NW BADGER IA WEBSTER 0622 AM
SOCIAL MEDIA REPORT
6.00 3 WSW ALGONA IA KOSSUTH 0600 AM
5.50 W ROLFE IA POCAHONTAS 0410 AM
5.50 FORT DODGE IA WEBSTER 0336 AM
SNOW FALL IN THE PAST 3.5 HOURS
5.00 MASON CITY IA CERRO GORDO 0800 AM
5.00 SAC CITY IA SAC 0700 AM
5.00 5 W GOWRIE IA WEBSTER 0615 AM
4.50 2 N HARCOURT IA WEBSTER 0700 AM
4.00 8 WSW AMES IA BOONE 0400 PM
4.00 GREENE IA BUTLER 0257 PM
4.00 ALLISON IA BUTLER 0257 PM
4.00 WEBSTER CITY IA HAMILTON 0430 AM
MEASURED AT THE KQWC STUDIO
3.50 2 ESE WAUKEE IA DALLAS 0420 PM
3.50 1 NW PANORA IA GUTHRIE 0745 AM
SOCIAL MEDIA REPORT
3.30 N MURRAY IA CLARKE 0410 PM
3.10 JAMAICA IA GUTHRIE 0600 AM
3.00 1 W NEW VIRGINIA IA WARREN 0431 PM
2.80 MURRAY IA CLARKE 0157 PM
ACCIDENT 2 MI WEST OF MURRAY ON HIGHWAY 34.
VEHICLE ROLLOVER WITH 2 ADULTS AND ONE CHILD
INJURED. POOR DRIVING CONDITIONS ON HIGHWAY
34 AND COUNTY WIDE. NO PLOWING IS BEING DONE.
THIRD ACCIDENT DUE TO WEATHER IN CLARKE CO
BEFORE EVENING COMMUTE. VISIBILITY 0.25 TO
0.75 MILE.
2.50 1 NW POLK CITY IA POLK 0330 PM
AMOUNT LIKELY HIGHER DUE TO MELTING.
2.30 1 NE ATLANTIC IA CASS 0759 AM
SOCIAL MEDIA REPORT OF 2.3 INCHES
2.10 3 S POLK CITY IA POLK 0100 PM
STORM TOTAL AT THE NWS OFFICE IN JOHNSTON SO
FAR.
2.10 5 N EARLHAM IA DALLAS 0700 AM
2.00 MADRID IA BOONE 0745 AM
SOCIAL MEDIA REPORT
1.90 W AMES IA STORY 0800 AM
1.50 JOHNSTON IA POLK 1000 AM
1.40 CLIVE IA POLK 0128 PM
STORM TOTAL THROUGH 130 PM
1.30 6 S PARKERSBURG IA GRUNDY 0235 PM
VIA SOCIAL MEDIA
1.30 1 S BOONE IA BOONE 0700 AM
1.20 1 N MURRAY IA CLARKE 1200 PM
1.10 DES MOINES INT AIRPORT IA POLK 0100 PM
OFFICIAL STORM TOTAL SNOWFALL FOR DES MOINES
SO FAR.
1.00 5 W SAYLORVILLE LAKE IA DALLAS 0745 AM
SOCIAL MEDIA REPORT
1.00 3 SSW BOONE AIRPORT IA BOONE 0641 AM
0.80 CLIVE IA POLK 0910 AM
SKOWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
552 PM CDT THU MAY 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM SNOW MADRID 41.88N 93.82W
05/02/2013 M3.1 INCH BOONE IA TRAINED SPOTTER
STORM TOTAL THUS FAR.
&&
SKOWThe national radar mosaic for the moment the first event began.
12 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2013Every state in 2013This day in weather historyWarnings in Iowa, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 438157, 438158, 438159, 438160, 438161, 438162, 438163, 438164, 438165, 438166, 438167, 438222.